Acitrom 1mg Side Effect - Can Acitrom Cause Jaundice?

0 votes
My mother has heart problem, due to heart attack her only 20% heart is functioning. About 3-4 month back she had also suffered a strock, hence doctor has started Acitrom 1mg tablet. After a month she has suddenly develop all the symptons like jaundice. Can Acitrom cause jaundice?
asked Apr 18, 2012 by anonymous
Has your mother taken any other drugs apart from Acitrom? Because if she has, there might be some drug interactions.

1 Answer

0 votes
Patients who are new to anticoagulant therapy may be overwhelmed by the ongoing monitoring and lifestyle modifications which it entails.  Although Acitrom therapy carries with it many benefits, there are also risks involved and the patient must be adequately equipped with knowledge to respond to any adverse or other incidents which may occur while they are taking Acitrom.

Pharmacists should draw particular attention to the fact that Acitrom should be taken at the same time each day. Pharmacist should advise patients to take Acitrom in the evening as this facilitates the INR monitoring process.While underlining the importance of compliance is imperative, it is important not to frighten the patient and reassurance should be given that a missed dose is not going to prove fatal!  Specific advice should, however, be given on how the patient should respond in the event of a missed dose.

Recommend that the patient takes the missed dose as soon as s/he remembers it.  Obviously, this advice is dependent on when the patient remembers that s/he has missed a dose.   If the time of the next dose is  approaching when s/he remembers, it is important that the patient realizes that it is not appropriate to 'double up' on the dose to compensate for the missed dose.  Instead, s/he should skip the missed dose and continue with his/her dosing schedule as normal.

The patient should remember to record the date of the missed dose and inform the doctor or pharmacist at his/her next visit to the anticoagulation clinic.
 
If doses are missed for two or more days, the patient should contact the doctor immediately. Side-effects It is probably not a wise idea to document the side-effects - many of which are extremely rare -to the patient. However, the pharmacist should note that hemorrhage, skin necrosis, purple toe syndrome, hypersensitivity, rash, alopecia, diarrhea, jaundice, hepatic dysfunction, nausea, vomiting and pancreatitis are all potential side effects and should ensure that none of these present in a patient following commencement of Acitrom therapy.  The patient should be made aware, however, of the fact that - as Acitrom prevents blood clotting - it may take longer to stop bleeding if s/he is cut or injured.  Avoidance of activities which may cause injury is always prudent!
answered Feb 1, 2013 by kringlelim Diamond Guide (1,191 points)

Related questions

0 votes
1 answer
40 views asked Jan 2, 2010 by anonymous
0 votes
0 answers
14 views asked Sep 7, 2010 by anonymous
0 votes
0 answers
0 votes
6 answers
564 views asked Mar 16, 2007 by anonymous
0 votes
0 answers
...